Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
159 Doctors are Online

Is high LDL cholesterol a sign of heart attack or stroke?

User rating for this question
Answered by

Practicing since : 2002
Answered : 2396 Questions
My HDl is low 33 and mu LDL is high 124 is this serious ? Can i have stroke or heart attack ??
Posted Sat, 1 Feb 2014 in General Health
Answered by Dr. Robert Galamaga 23 minutes later
It is true that lowHDL and high LDL cholesterol is associated with a greater risk of coronary artery disease and cerebral vascular accidents. However your complete medical history and other conditions must be taken into account to accurately predict your risk. Please see your physician for a check up and to determine how (eg, lifestyle changes, medications) to improve these numbers.
Above answer was peer-reviewed by
Follow-up: Is high LDL cholesterol a sign of heart attack or stroke? 53 minutes later
I am at cardio doctor now and he said that he wants me to drink more water and eat better. The hdl and ldl are not to comcerning right now? I have no medical history , had echo stress done in 2013 of XXXXXXX , in august 2013 my hdl was normal. I had a total thyroixetomy in 1990 , take synthyriod 112mcg thats all. I am really scared about it. Can it cause me to be lighheaded? Feeling off ? I was at ER today with lighheaded bit they sent me home after blood work and said they dont see anything urgent
Answered by Dr. Robert Galamaga 5 hours later
Brief Answer: Follow up Detailed Answer: Hello again, There are numerous causes for light headedness,most commonly being dehydration. Patients taking thyroid hormone can also be more sensitive to changes in hydration status, as well as normal hormonal fluctuations from daily physiologic functioning. It is reassuring that you were found to not have any acute issues at your most recent emergency room visit. Your doctor's advice is good for your cardiac and overall health--increase water consumption modestly, eat a cardiac-friendly diet (there are many online resources for heart-healthy diets) and make sure to take your synthroid regularly and ideally at the same time very day. Hopefully your next follow-up visit will reflect these lifestyle changes and you will be feeling better each day. Take care, Dr G
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor